I just noticed I have this small spot on my leg that I have found the internet might be vitiligo. I am worried that this might be due to some kind of illlness that I am aware of. You could say that I am a bit of a hypochondriac. I am stressed and worry every day. This might sound like another worry but I just want to make sure. I have had numerous tests done as I have a breathing problem that I have had for the past year or so. I have had blood work and xrays, and CT's and other stuff. The only definite DX has been GERD. Please help. I haten this worrying as this is something new to me. Is there something really bad that could be causing this? Is this just stress and anxiety? Can stress and anxiety cause this? If it does will it go away?
Two possibilities are there for such depigmentation. Firstly, it can be due to tinea versicolor. Tinea versicolor is caused by a fungus that lives in the skin of almost all adults. Factors that can cause the fungus to become more visible include high humidity and immune or hormone abnormalities. Treatment involves topical and oral antifungal medicines.
Second possibility is of vitiligo. It is a pigmentation disorder in which melanocytes (the cells that make pigment) in the skin are destroyed. As a result, white patches appear on the skin in different parts of the body. Diagnosis can be confirmed by external examination, blood tests to check skin cell count for melanocytes and biopsy of the skin patches.
I hope it helps. Take care and please do keep me posted in case you have any additional doubts. Kind regards.
Does this need to be seen by a dermatologist or is my regular physician okay? Would they be able to tell by looking at it which one of the two you mention is what I have? Also, could this be a cause of an underlying terminal illness?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.